Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some of the combinatorics
related to Michael's problem

Author: J. Tatch Moore
Journal: Proc. Amer. Math. Soc. 127 (1999), 2459-2467
MSC (1991): Primary 54D20, 54G15
Published electronically: April 8, 1999
MathSciNet review: 1486743
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present some new methods for constructing a Michael space, a regular Lindelöf space which has a non-Lindelöf product with the space of irrationals. The central result is a combinatorial statement about the irrationals which is a necessary and sufficient condition for the existence of a certain class of Michael spaces. We also show that there are Michael spaces assuming $\mathfrak{d}= \operatorname{cov}(\mathcal{M})$ and that it is consistent with $\operatorname{cov}(\mathcal{M}) < \mathfrak{b} < \mathfrak{d}$ that there is a Michael space. The influence of Cohen reals on Michael's problem is discussed as well. Finally, we present an example of a Michael space of weight less than $\mathfrak{b}$ under the assumption that $\mathfrak{b} = \mathfrak{d}= \operatorname{cov} (\mathcal{M}) = \aleph _{\omega +1}$ (whose product with the irrationals is necessarily linearly Lindelöf).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D20, 54G15

Retrieve articles in all journals with MSC (1991): 54D20, 54G15

Additional Information

J. Tatch Moore
Affiliation: Department of Mathematics, University of Toronto, Toronto, Canada M5S 1A1

Keywords: Lindel\"of, linearly Lindel\"of, irrationals, Michael space.
Received by editor(s): September 22, 1997
Received by editor(s) in revised form: October 29, 1997
Published electronically: April 8, 1999
Communicated by: Alan Dow
Article copyright: © Copyright 1999 American Mathematical Society